Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 128, NWS Tulsa, OK

December 27, 2015Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Dec 27, 2015, 1:29 AM CST for Rogers County, Wagoner County, Oklahoma. It took effect at Dec 28, 2015, 6:00 AM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2015, 1:29 AM CST (07:29 UTC)
In effect from
Dec 28, 2015, 6:00 AM CST
Expired
Dec 28, 2015, 12:00 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 9 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River near Inola (INOO2).

Action stage
42 ft
Minor stage
42 ft
Moderate stage
45 ft
Major stage
48 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07178600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WGUS44 KTSA 270729
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
129 AM CST SUN DEC 27 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Verdigris River near Inola affecting Rogers and Wagoner Counties. 
  
OKC131-145-271529-
/O.NEW.KTSA.FL.W.0128.151228T1200Z-151228T1800Z/
/INOO2.1.ER.151228T1200Z.151228T1200Z.151228T1200Z.NO/
129 AM CST SUN DEC 27 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Verdigris River near Inola
* from Monday morning to Monday afternoon, or until the warning is 
  cancelled.
* Flood stage is 42.0 feet.
* Forecast...The river is forecast to have a maximum value of 42.0 
  feet Monday morning.
* Impact...At 42.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3625 9577 3614 9576 3601 9552 3625 9551

$$
3 follow-up statements
870 
WGUS84 KTSA 271423
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
823 AM CST SUN DEC 27 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Inola affecting Rogers and Wagoner Counties. 
  
OKC131-145-272223-
/O.EXT.KTSA.FL.W.0128.151228T1132Z-151229T1029Z/
/INOO2.1.ER.151228T1132Z.151228T1800Z.151229T0429Z.NO/
823 AM CST SUN DEC 27 2015

...Flood Warning extended until late Monday night...
The Flood Warning continues for
  The Verdigris River near Inola.
* from late tonight to late Monday night, or until the warning is 
  cancelled.
* Flood stage is 42.0 feet.
* Forecast...The river is forecast to have a maximum value of 42.4 
  feet early Monday afternoon.
* Impact...At 42.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3625 9577 3614 9576 3601 9552 3625 9551

$$
321 
WGUS84 KTSA 272057
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CST SUN DEC 27 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Inola affecting Rogers and Wagoner Counties. 
  
OKC131-145-280457-
/O.EXT.KTSA.FL.W.0128.151228T1200Z-151228T1800Z/
/INOO2.1.ER.151228T1200Z.151228T1200Z.151228T1200Z.NO/
257 PM CST SUN DEC 27 2015

The Flood Warning continues for
  The Verdigris River near Inola.
* from Monday morning to Monday afternoon, or until the warning is 
  cancelled.
* Flood stage is 42.0 feet.
* Forecast...The river is forecast to have a maximum value of 42.0 
  feet Monday morning.
* Impact...At 42.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3625 9577 3614 9576 3601 9552 3625 9551

$$
082 
WGUS84 KTSA 280158
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CST SUN DEC 27 2015


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Verdigris River near Inola affecting Rogers and Wagoner Counties. 
  
OKC131-145-280227-
/O.CAN.KTSA.FL.W.0128.000000T0000Z-151228T1800Z/
/INOO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
757 PM CST SUN DEC 27 2015

The Flood Warning is cancelled for
  The Verdigris River near Inola.
* Flood stage is 42.0 feet.
* At 6:00 PM Sunday...the estimated stage was 36.1 feet.
* Forecast...The river is forecast to crest below flood stage 
  with a maximum value of 41.6 feet early Monday afternoon.
* Impact...At 42.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3625 9577 3614 9576 3601 9552 3625 9551

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 26, 11:15 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Dec 26, 11:15 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1115 PM CST SAT DEC 26 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 6Z TAFs, IFR to LIFR conditions will prevail at all sites
throughout the 24 hour forecast period. Widespread heavy rainfall
and strong gusty northerly winds will continue throughout the
forecast period as well, affecting all sites.

&&

.PREV DISCUSSION... /ISSUED 926 PM CST SAT DEC 26 2015/

..UPDATE...

DISCUSSION...
The strongest convection will continue to slowly spread eastward
associated with cold frontal boundary...with widespread light to
moderate rain continuing well back into the cold air.
Additionally...the next round of heavier precipitation is take
shape across West Texas and this area will expand eastward through
the overnight hours. The updated forecast will increase precip
chances across NE OK for late tonight accordingly.

The severe weather potential will remain present along and ahead
of the cold front where conditions remain sufficiently unstable.
The overall coverage of any severe weather is expected to remain
isolated through the remainder of the overnight hours as storm
motions will largely carry updrafts into the cold air fairly
quickly. The more widespread impacts will definitely be from
flooding which will only worsen through tomorrow.

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late Sunday night for OKZ049-053>076.

AR...Flash Flood Watch through late Sunday night for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION...06
Hazardous weather outlook, Dec 26, 9:50 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
950 PM CST SAT DEC 26 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
950 PM CST SAT DEC 26 2015

...WIDESPREAD INTENSE FLOODING EVENT UNDERWAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND SOUTHEAST OF INTERSTATE 44.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ALONG A STRONG COLD
FRONT WHICH IS CURRENTLY PUSHING THROUGH NORTHWEST ARKANSAS
INTO EXTREME SOUTHEAST OKLAHOMA.  A LIMITED RISK OF SEVERE
WEATHER WILL ACCOMPANY THESE STORMS...HOWEVER WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED THROUGH THE OVERNIGHT HOURS.

WIDESPREAD HEAVY RAIN HAS ALREADY FALLEN ACROSS MUCH OF
EASTERN OKLAHOMA INTO FAR NORTHWEST ARKANSAS...AND THE
HEAVIEST RAIN WILL CONTINUE TO SLOWLY SPREAD EASTWARD.
ADDITIONAL HEAVY RAINS WILL MOVE BACK INTO THE REGION
LATE TONIGHT AND CONTINUE THROUGH SUNDAY.

AREAS OF FLOODING HAVE ALREADY DEVELOPED...AND WILL ONLY
BECOME MORE WIDESPREAD WHILE WORSENING WITH THE ADDITIONAL
RAINFALL.  LIFE THREATENING FLOOD CONDITIONS MAY DEVELOP.
BE PREPARED TO ACT WITH ANY FLOOD WARNINGS THAT ARE
ISSUED FOR YOUR LOCATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
RAIN POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DANGEROUS FLOODING WILL BE ONGOING...AND LIKELY INTENSIFYING...ON
SUNDAY. DANGEROUS RISES ON AREA RIVERS ARE EXPECTED AND THE LATEST
FORECASTS SHOULD BE CLOSELY MONITORED.  REMEMBER TO AVOID FLOODED
ROADWAYS.

THE CENTER OF THE UPPER STORM SYSTEM WILL PASS OVER THE REGION
ON MONDAY AND MAY PRODUCE A PERIOD OF WINTER WEATHER...PRIMARILY
WEST OF HIGHWAY 75.  ANOTHER BRIEF PERIOD OF WINTER WEATHER
IS POSSIBLE TUESDAY HOWEVER ANY SNOW AMOUNTS DURING THIS PERIOD
CURRENTLY APPEAR TO BE LIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Dec 26, 10:35 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CST SAT DEC 26 2015

OKZ049-270515-
PUSHMATAHA OK-
1035 PM CST SAT DEC 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA COUNTY
UNTIL 1115 PM CST...

AT 1034 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR SNOW...MOVING
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAYTON...                        ALBION...
SNOW...                           TUSKAHOMA...
KIAMICHI...                       NASHOBA...
CLAYTON LAKE STATE PARK...        FINLEY...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR SOUTHEASTERN
OKLAHOMA.

LAT...LON 3431 9544 3435 9556 3468 9537 3467 9495
TIME...MOT...LOC 0434Z 218DEG 45KT 3439 9546
Local storm report, Dec 26, 10:49 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 PM     FLOOD            DECATUR                 36.34N 94.46W
12/26/2015                   BENTON             AR   EMERGENCY MNGR

            30 TO 40 ROADS FLOODED AND IMPASSABLE IN THE AREA
            GENERALLY WEST OF HIGHWAY 59 AND NORTH OF HIGHWAY 102.
            MANY OTHER AREAS OF THE COUNTY HAVE FLOODED ROADS AS
            WELL.

&&

BAS
Special weather statement, Dec 26, 10:50 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CST SAT DEC 26 2015

ARZ002-011-270545-
MADISON AR-CARROLL AR-
1050 PM CST SAT DEC 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND CARROLL
COUNTIES UNTIL 1145 PM CST...

AT 1050 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ST. PAUL...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BERRYVILLE...                     HUNTSVILLE...
GREEN FOREST...                   ST. PAUL...
URBANETTE...                      RUDD...
FORUM...                          AURORA...
WITHROW SPRINGS STATE PARK...     WITTER...
SAINT PAUL...                     OSAGE...
KINGSTON...                       GRANDVIEW...
RULE...                           JAPTON...
MARBLE...                         CARROLLTON...
BLUE EYE...                       COMBS...

LAT...LON 3621 9330 3612 9339 3612 9348 3608 9348
      3608 9345 3606 9345 3578 9373 3582 9386
      3650 9363 3650 9330
TIME...MOT...LOC 0450Z 207DEG 36KT 3588 9378
Local storm report, Dec 26, 11:31 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     FLOOD            MUSKOGEE                35.75N 95.37W
12/26/2015                   MUSKOGEE           OK   BROADCAST MEDIA

            MAIN STREET CLOSED JUST SOUTH OF SH-16

&&

BAS
Local storm report, Dec 26, 11:34 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CST SAT DEC 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     FLOOD            3 W HULBERT             35.93N 95.19W
12/26/2015                   CHEROKEE           OK   BROADCAST MEDIA

            SH-10 IS CLOSED BETWEEN US-62 AND US-412. ALSO CLOSED IS
            SH-80 3MI WEST OF HULBERT.

&&

BAS
Local storm report, Dec 27, 1:13 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
113 AM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HEAVY RAIN       OOLOGAH                 36.45N 95.71W
12/27/2015  M5.20 INCH       ROGERS             OK   PUBLIC

            MEASURED OVER THE PAST 24 HOURS

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:23 PM CSTTornado WarningTSAAdair, Delaware37 min
Dec 26, 6:34 PM CSTFlash Flood WarningTSAAdair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 2 more6 hr
Dec 26, 7:07 PM CSTSpecial Weather StatementTSAAdair53 min
Dec 26, 7:36 PM CSTSpecial Weather StatementTSAAdair24 min
Dec 26, 7:54 PM CSTFlash Flood WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg6 hr
Dec 26, 9:34 PM CSTSpecial Weather StatementTSAChoctaw41 min
Dec 26, 10:35 PM CSTSpecial Weather StatementTSAPushmataha40 min
Dec 26, 11:27 PM CSTAreal Flood WarningTSAAdair, Cherokee, Haskell, Latimer, Muskogee, Pittsburg and 1 more36 hr
Dec 26, 11:33 PM CSTAreal Flood WarningTSAChoctaw, LeFlore, Pushmataha36 hr
Dec 27, 3:49 AM CSTAreal Flood WarningTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more12 hr
Dec 27, 7:08 AM CSTFlash Flood WarningTSAChoctaw, Latimer, LeFlore, Pushmataha14 hr
Dec 27, 7:24 AM CSTRiver Flood WarningTSANowata50 hr
Dec 27, 10:25 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more32 hr
Dec 27, 2:25 PM CSTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 6 more24 hr
Dec 27, 5:07 PM CSTAreal Flood WarningTSACraig, Creek, Delaware, McIntosh, Nowata, Okfuskee and 6 more12 hr

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.